New York, 2007

Hail and Damaging Winds in New York, August 16, 2007

August 16, 2007 · NWS BGM · 22 events in 9 counties and zones

A cold front dropped southeast from the Great Lakes through central New York and northeast Pennsylvania during the evening. Showers and thunderstorms developed ahead of the boundary during the afternoon and evening hours.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$144,000
Crop damage
None recorded
Events
22

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BGM wrote it up.

A cold front dropped southeast from the Great Lakes through central New York and northeast Pennsylvania during the evening. Showers and thunderstorms developed ahead of the boundary during the afternoon and evening hours. There were numerous reports of large hail and wind damage from these thunderstorms.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before the first event at Aug 16, 2:58 PM EST, 1 hour 17 minutes earlier.

Area forecast discussion, Aug 16, 2:58 PM EST, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
358 PM EDT THU AUG 16 2007

.SYNOPSIS...
A COLD FRONT WILL PASS THROUGH THE REGION THIS EVENING, WITH
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS. THESE SHOWERS
AND STORMS WILL TAPER OFF OVERNIGHT WITH COOLER AIR MOVING INTO
THE REGION FOR FRIDAY. A POTENT UPPER LEVEL DISTURBANCE WILL MOVE
RAPIDLY INTO THE REGION LATE IN THE DAY ON FRIDAY, BRINGING
ANOTHER ROUND OF SHOWERS. BEHIND THIS DISTURBANCE, CANADIAN HIGH
PRESSURE WILL BRING DRY ALBEIT COOL WEATHER FOR SATURDAY AND THE
FIRST HALF OF SUNDAY BEFORE YET ANOTHER WEATHER SYSTEM APPROACHES
THE AREA BY THE END OF THE WEEKEND WITH ANOTHER ROUND OF SHOWERS
POSSIBLE BY LATE SUNDAY.

&&

.NEAR TERM /TONIGHT/...
CONVECTIVE DEVELOPMENT HAS BEEN LACKLUSTER SO FAR THIS AFTERNOON
AND HAS BEEN MOSTLY LOCATED ALONG A LAKE ONTARIO LAKE BREEZE.
DEWPOINTS OVER THE CWA HAVE STRUGGLED TO REACH 65. TEMPERATURES
WERE WARMER THAN FORECAST...REACHING 90F AT KPEO. THIS HAS YIELDED
MLCAPES OF AROUND 1000J/KG. WITH MOST OF THE DYNAMIC SUPPORT WELL
TO THE NORTH...AS MENTIONED PREVIOUSLY...THE LACK OF A REAL
TRIGGER THIS AFTERNOON HAS SPELLED FOR THE LACK OF ACTIVITY. ALSO
AT PLAY LOOKS TO BE SOME WARM AIR IN THE 500-600MB LAYER...ALSO
MENTIONED EARLIER. THE BAROCLINIC ZONE HAS SOLIDIFIED SOME DURING
THE DAY WITH THE WIND SHIFT LINING UP MORE WITH THE SFC AIRMASS
CHANGE. NOTICE DEWPOINTS AROUND FREEZING IN CENTRAL MICHIGAN THIS
AFTERNOON

THIS FRONT WILL SAG SOUTH THROUGH THE FORECAST AREA THIS EVENING
AND SHOULD SPARK A FEW STORMS WITH ITS PASSAGE. HAVE CONTINUED TO
BACK OFF POPS FOR THE PERIOD...WITH SCT COVERAGE NORTH OF A KITH-
KOIC LINE AND ISO TO THE SOUTH. ANY STORMS THAT DO DEVELOP HAVE A
VERY IMPRESSIVE WIND FIELD TO WORK WITH...SO CANT RULE OUT AN
ISOLATED SEVERE STORM THROUGH THE EVENING...ALTHOUGH I FEEL
WERE RUNNING OUT OF TIME.

TONIGHT...THE FRONT WILL SLOW AS IT LEAVES THE CWA TO THE
SOUTH...AS IT BEGINS TO LINE PARALLEL TO THE MID/UPPER LEVEL FLOW.
CLEARING WILL MOVE IN FROM THE NORTHWEST...WITH NORTHERN AREAS
BECOMING MCLEAR BY MORNING. TEMPS WILL FALL INTO THE LOWER 50S IN
THE NORTH TO NEAR 60 IN THE SOUTH.

&&

.SHORT TERM /FRIDAY THROUGH SUNDAY/...
FRIDAY MORNING WILL BE BEAUTIFUL WITH A PRETTY DRY AIRMASS
SETTLING INTO PLACE. UNFORTUNATELY...IT APPEARS THAT THE WEATHER
WILL GO DOWNHILL BY AFTERNOON AS A POTENT SHORTWAVE BEGINS TO
ROTATE SOUTHEAST TOWARDS THE CWA. THE GFS AND NAM DIFFER GREATLY
WITH HOW STRONG THIS S/WV WILL BE WITH THE GFS FAR STRONGER. THE
GFS APPEARS TO HAVE A MUCH BETTER HANDLE ON WHAT WILL EVENTUALLY
BECOME THIS WAVE IN ITS INITIALIZATION AT 12UTC...SO HAVE FOLLOWED
ITS MORE HEAVY-HANDED APPROACH. BY LATE AFTERNOON AND INTO THE
EVENING...THE IMPRESSIVE PVA/QVECTOR CONVERGENCE WILL COMBINE WITH
THE LEFT EXIT REGION OF A 125KT 250MB JET. EVEN WITH AN INITIALLY
DRY AIRMASS...FEEL THAT THE INCREDIBLE DYNAMICS SHOULD YIELD SOME
SHOWERS AND POSSIBLE SOME THUNDER OVER NORTHERN AREAS.

FRIDAY NIGHT...T850 FALLS BELOW 4C WITH WELL-ALIGNED NORTHWESTERLY
FLOW OVER LAKE ONTARIO. FEEL THERE WILL BE SOME LAKE ENHANCEMENT
TO THE SHOWER ACTIVITY...EVEN AFTER THE SHORTWAVE DEPARTS.
SO...HAVE KEPT CHC POPS OVER NORTHEASTERN AREAS THROUGH THE NIGHT.
LOWS WILL BE A BIT CHILLY...FALLING TO AROUND 50.

ON SATURDAY...SLOWLY MODERATING TEMPS ALOFT COMBINED WITH BUILDING
HEIGHTS AND DEEP-LAYER SUBSIDENCE TO SLOWLY ERODE THE CLOUD COVER
SOUTH AND EAST OF LAKE ONTARIO. ALTHOUGH THERE WILL BE A GRADUAL
CLEARING TREND...THE COOL TEMPS ALOFT WILL GUARANTEE A COOL DAY AT
THE SURFACE WITH HIGHS IN THE 65-70F RANGE...ABOUT 10F COOLER THAN
NORMAL.

SATURDAY NIGHT...A SURFACE HIGH CRESTS OVERHEAD AND SHOULD BRING
AN EVEN COOLER NIGHT. LOWS WILL LIKELY BOTTOM OUT IN THE 45-50
RANGE. TOWARDS MORNING...SOME CLOUD COVER WILL BEGIN TO MOVE IN
FROM THE WEST AS A SHORTWAVE ROTATING SOUTHEAST OUT OF ONTARIO
COMBINES WITH A BAROCLINIC ZONE TO OUR SOUTHWEST TO ALLOW A PRECIP
SHIELD TO BLOSSOM ON THE COLD SIDE OF THE BOUNDARY AND APPROACH US
FROM THE WEST. THE ORIGINAL IMPETUS FOR THIS PRECIP AREA APPEARS
TO BE CONVECTIVE DEVELOPMENT OVER THE NORTHERN MIDWEST...SO
CONFIDENCE IN THIS FEATURE IS PRETTY LOW AT THIS POINT.

SUNDAY...PRECIP ASSOCIATED WITH ISENTROPIC LIFT NORTH OF THE
BOUNDARY SHOULD MAKE IT INTO OUR SOUTHERN ZONES. WITH SOME
UNCERTAINTY...HAVE GONE NO HIGHER THAN LOW CHC POPS. TEMPS WILL
AGAIN BE CHILLY AS WE REMAIN NORTH OF THE BAROCLINIC ZONE WITH
T850 STILL NEARLY 5C. HIGHS WILL AGAIN BE IN THE UPPER
60S...POSSIBLY LOWER IF WE DO GET INTO APPRECIABLE RAINFALL.

&&

.LONG TERM /SUNDAY NIGHT THROUGH WEDNESDAY/...
FOLLOWED HPC GUIDANCE. FASTER PATTERN AS FLOW GOES CLOSER TO ZONAL
FROM THE PLAINS RIDGE OF THE PAST WEEK. HPC AND MODELS NOW WETTER
THAN YESTERDAY. A WARM FRONT APPROACHES SUNDAY NIGHT AND REMAINS
INTO THURSDAY. EACH DAY A LITTLE WARMER WITH MORE MOISTURE. A
SURFACE LOW MOVES ALONG THE FRONT ACROSS PA TO THE COAST TUESDAY.
HEAVIEST PRECIP WITH THIS IMPULSE WILL BE IN PA WITH LEAST IN
ONEIDA COUNTY. LATE IN THE WEEK WE MIGHT BE IN THE WARM SECTOR
WITH AN ACTIVE COLD FRONT IN SE CANADA.

&&

.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
VFR FOR THE PERIOD. THE EXCEPTION COULD BE A TS OR SHOWER BRIEFLY
REDUCING THE VSBY LATE THIS AFTN INTO EARLY EVENING. COLD FRONT
WITH LIMITED MOISTURE IS EXPECTED TO SET OFF A FEW SHOWERS. ONLY A
FEW NOW JUST ALONG THE SOUTH SHORE OF LAKE ONTARIO COULD AFFECT
SYR AND RME IN THE NEXT FEW HOURS AHEAD OF THE FRONT.

BEHIND FRONT TOWARDS MIDNIGHT DRY AIR RETURNS SO ONLY MID AND HIGH
CLOUDS. ON FRIDAY A STRONG TROF APPROACHES TOWARD 00Z. AHEAD OF
THIS WILL BE CAA AND LAKE ENHANCED CU AT AROUND 5K FT. WILL BECOME
BKN IN THE AFTN CONTINUING INTO THE EVENING.

W WINDS AT AROUND 10 KTS INTO EVENING SHIFTING TO NW AND
DIMINISHING AFTER THE COLD FRONT. FOR FRIDAY NW WINDS AROUND 10
KTS. DURING THE AFTN MAY INCREASE FURTHER TO 10 TO 15 KTS WITH
HIGHER GUSTS.

HIGH PRESSURE WITH VFR BUILDS THROUGH CWA SAT NGT. MVFR OR IFR
VALLEY FOG AT ELM SUN MORNING.

A WARM FRONT SLOWLY APPROACHES MONDAY AND TUESDAY SO MVFR POSSIBLE
AT AVP AND MAYBE BGM...ITH...AND ELM IN -SHRA AND LOW CIGS.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NY...NONE.

&&

SYNOPSIS...JMA
NEAR TERM...JMA
SHORT TERM...JMA
LONG TERM...TAC
AVIATION...TAC
Hazardous weather outlook, Aug 16, 8:54 AM EST, 7 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
954 AM EDT THU AUG 16 2007

NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-171400-
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO-
OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA-
NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE-
954 AM EDT THU AUG 16 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW
YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT WILL APPROACH CENTRAL NEW YORK AND NORTHEAST
PENNSYLVANIA DURING THE LATE AFTERNOON...AND THEN MOVE SOUTH OF
THE AREA THIS EVENING. SCATTERED THUNDERSTORMS ARE EXPECTED
TO DEVELOP ALONG AND AHEAD OF THIS FRONT DURING THE MID TO LATE
AFTERNOON HOURS. IT IS POSSIBLE THAT A FEW OF THESE STORMS MAY
BECOME SEVERE...WITH DAMAGING WIND GUSTS AND LARGE HAIL BEING THE
PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND EVENING.

ARNOTT

In the hours before

Special weather statement, Aug 16, 1:45 PM EST, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
245 PM EDT THU AUG 16 2007

NYZ036-037-161930-
MADISON NY-ONEIDA NY-
245 PM EDT THU AUG 16 2007

...STRONG THUNDERSTORM MOVING INTO THE AREA...

* AT 239 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...WIND
  GUSTS TO 40 MPH...AND VERY   HEAVY RAIN.  THIS STORM WAS LOCATED
  NEAR SULLIVAN...AND MOVING EAST AT 35 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  SOUTH BAY AT 250 PM EDT...
  UNION CORNERS AND CANASTOTA AT 255 PM EDT...
  ONEIDA AT 300 PM EDT...
  ONEIDA CASTLE AND SHERRILL AT 305 PM EDT...
  VERNON AND VERONA AT 310 PM EDT...
  VERNON CENTER AT 315 PM EDT...
  CLARK MILLS AND KIRKLAND AT 325 PM EDT...
  NEW YORK MILLS AND COLEMANS AT 330 PM EDT...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY
Special weather statement, Aug 16, 3:23 PM EST, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
423 PM EDT THU AUG 16 2007

NYZ017-162130-
CAYUGA NY-
423 PM EDT THU AUG 16 2007

...STRONG THUNDERSTORM MOVING INTO THE AREA...

* AT 417 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...STRONG GUSTY
  WINDS...AND VERY HEAVY RAIN.  THIS STORM WAS LOCATED NEAR
  LEVANNA...AND MOVING EAST AT 30 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  MAPLETON AND LEDYARD AT 430 PM EDT...
  MERRIFIELD AND SCIPIO CENTER AT 435 PM EDT...
  EDGEWATER AND ENSENORE AT 440 PM EDT...
  CASCADE AT 445 PM EDT...
  MONTVILLE AND MORAVIA AT 450 PM EDT...
  KELLOGGSVILLE AND NEW HOPE AT 455 PM EDT...
  SEMPRONIUS AND DRESSERVILLE AT 500 PM EDT...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY
Special weather statement, Aug 16, 3:35 PM EST, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
435 PM EDT THU AUG 16 2007

NYZ036-037-162100-
MADISON NY-ONEIDA NY-
435 PM EDT THU AUG 16 2007

...STRONG THUNDERSTORM MOVING INTO THE AREA...

* AT 431 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...STRONG
  GUSTY WINDS TO 40 MPH...AND VERY HEAVY RAIN.  THIS STORM WAS
  LOCATED NEAR SULLIVAN...AND MOVING NORTHEAST AT 40 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  WAMPSVILLE AND CANASTOTA AT 440 PM EDT...
  ONEIDA AND ONEIDA CASTLE AT 445 PM EDT...
  SHERRILL AND KENWOOD AT 450 PM EDT...
  VERONA AND VERNON AT 455 PM EDT...
  ROME AND WESTMORELAND AT 500 PM EDT...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY
Special weather statement, Aug 16, 4:13 PM EST, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
513 PM EDT THU AUG 16 2007

NYZ018-036-162145-
MADISON NY-ONONDAGA NY-
513 PM EDT THU AUG 16 2007

...STRONG THUNDERSTORM MOVING INTO THE AREA...

* AT 508 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...STRONG GUSTY
  WINDS...AND VERY HEAVY RAIN.  THIS STORM WAS LOCATED NEAR
  CAZENOVIA...AND MOVING EAST AT 55 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  PETERBORO AND MORRISVILLE AT 520 PM EDT...
  MUNNSVILLE AND STOCKBRIDGE AT 525 PM EDT...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY

PB

The radar

The Ft Drum radar (KTYX), 72 km away, was scanning. The volume nearest the first event began at 21:13 UTC.

Open the radar archive at this moment

Event by event

12 thunderstorm wind, 9 hail, 1 lightning. Local standard time, as filed.

Thunderstorm Wind, Oneida

When
August 16, 4:15 PM EST
Where
Oneida County, 1.22 mi SE of Oriskany
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Broadcast Media
Coordinates
43.157, -75.333

Numerous trees were blown down.

Hail, Oneida

When
August 16, 4:17 PM EST
Where
Oneida County, 1.22 mi SE of Oriskany
Measured
1.5 in hail
Property damage
$10,000
Reported by
Trained Spotter
Coordinates
43.157, -75.333

Lightning, Oneida

When
August 16, 4:19 PM EST
Where
Oneida County, Whitesboro
Property damage
$4,000
Reported by
Amateur Radio
Coordinates
43.120, -75.300

A tree and a house were struck by lightning.

Thunderstorm Wind, Oneida

When
August 16, 4:20 PM EST
Where
Oneida County, 1.01 mi E of Utica
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Broadcast Media
Coordinates
43.100, -75.230

Numerous trees and wires were blown down.

Hail, Oneida

When
August 16, 4:25 PM EST
Where
Oneida County, Careys Corners
Measured
1.75 in hail
Property damage
$10,000
Reported by
Public
Coordinates
43.150, -75.300

Hail, Oneida

When
August 16, 4:30 PM EST
Where
Oneida County, 1.22 mi NW of Rome
Measured
1.75 in hail
Property damage
$10,000
Reported by
Public
Coordinates
43.233, -75.487

Hail, Oneida

When
August 16, 4:30 PM EST
Where
Oneida County, Careys Corners
Measured
1.75 in hail
Property damage
$10,000
Reported by
Public
Coordinates
43.150, -75.300

Thunderstorm Wind, Cortland

When
August 16, 4:30 PM EST
Where
Cortland County, 0.51 mi W of Cortland
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Law Enforcement
Coordinates
42.600, -76.180

Trees and wires were blown down across northern portions of the county.

Thunderstorm Wind, Madison

When
August 16, 4:39 PM EST
Where
Madison County, 1.01 mi W of Morrisville
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
42.900, -75.640

Large branches were broken off by thunderstorm winds.

Hail, Seneca

When
August 16, 4:52 PM EST
Where
Seneca County, Romulus
Measured
0.75 in hail
Reported by
Public
Coordinates
42.750, -76.830

Hail, Seneca

When
August 16, 5:00 PM EST
Where
Seneca County, Romulus
Measured
1.75 in hail
Property damage
$10,000
Reported by
Public
Coordinates
42.750, -76.830

Thunderstorm Wind, Cayuga

When
August 16, 5:10 PM EST
Where
Cayuga County, Genoa
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
County Official
Coordinates
42.670, -76.530

Trees were blown down.

Thunderstorm Wind, Chenango

When
August 16, 5:10 PM EST
Where
Chenango County, Norwich
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
42.530, -75.520

Trees and wires were blown down in Norwich.

Thunderstorm Wind, Oneida

When
August 16, 5:10 PM EST
Where
Oneida County, 1.01 mi E of Utica
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Broadcast Media
Coordinates
43.100, -75.230

Numerous trees and wires were blown down.

Thunderstorm Wind, Oneida

When
August 16, 5:10 PM EST
Where
Oneida County, Deerfield
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Broadcast Media
Coordinates
43.120, -75.220

Trees were blown down.

Hail, Chenango

When
August 16, 5:11 PM EST
Where
Chenango County, 2.46 mi SE of Polkville
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
42.500, -75.480

Hail, Tompkins

When
August 16, 5:15 PM EST
Where
Tompkins County, 0.86 mi NW of Mc Kinneys Pt
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
42.490, -76.490

Hail fell for 15 minutes.

Hail, Tompkins

When
August 16, 5:25 PM EST
Where
Tompkins County, 2.06 mi NE of Grotto
Measured
0.88 in hail
Reported by
Public
Coordinates
42.590, -76.370

Thunderstorm Wind, Otsego

When
August 16, 5:30 PM EST
Where
Otsego County, Wells Bridge
Measured
90 kt (104 mph) estimated gust
Property damage
$75,000
Reported by
NWS Storm Survey
Coordinates
42.370, -75.250

A National Weather Service storm survey found straight-line wind damage across southern Otsego and northern Delaware counties. Tree damage occurred along an 8 mile long and 6 mile wide stretch from Otego and Unadilla through Wells Bridge in Otsego county, into Sidney and Franklin in Delaware county. Two homes were damaged along the path. Estimated wind speeds were between 85 and 95 mph, rating an EF1 on the Enhanced Fujita Scale.

Thunderstorm Wind, Delaware

When
August 16, 5:35 PM EST
Where
Delaware County, 1.23 mi SW of Sidney
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
County Official
Coordinates
42.307, -75.397

Numerous trees and wires were blown down.

Thunderstorm Wind, Delaware

When
August 16, 5:41 PM EST
Where
Delaware County, Masonville
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
42.250, -75.370

Numerous tree limbs were blown down.

Thunderstorm Wind, Delaware

When
August 16, 5:55 PM EST
Where
Delaware County, 0.51 mi E of Delhi
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Amateur Radio
Coordinates
42.280, -74.910

Twelve inch diameter trees were blown down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New York in 2007Every state in 2007This day in weather historyWarnings in New York, August 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 46649, 46639, 46648, 46650, 46640, 46641, 46642, 46651, 46652, 46643, 46644, 46654, 46655, 46656, 46657, 46645, 46646, 46647, 46659, 46660, 46661, 46662.